Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 34, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Apr 29, 2020, 9:01 PM CDT for McLean County, Tazewell County, Woodford County, Illinois. It took effect at Apr 30, 2020, 1:24 AM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2020, 9:01 PM CDT (02:01 UTC)
- In effect from
- Apr 30, 2020, 1:24 AM CDT
- Expired
- May 1, 2020, 6:37 PM CDT
- In force
- 41 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties McLean County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 54 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mackinaw River near Congerville (CNGI2). The gauge peaked at 14.35 ft at Apr 30, 2020, 9:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
953
WGUS43 KILX 300201
FLWILX
Flood Warning
National Weather Service Lincoln IL
901 PM CDT Wed Apr 29 2020
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Mackinaw River near Congerville affecting McLean, Tazewell and
Woodford Counties.
.Another 1 to 1.25 inches of rain has fallen over the Mackinaw River
basin since Wednesday morning, resulting in a renewed rise on
the river. A short period of flooding of agricultural areas is
expected.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC113-179-203-301600-
/O.NEW.KILX.FL.W.0034.200430T1800Z-200501T2000Z/
/CNGI2.1.ER.200430T1800Z.200501T0000Z.200501T1400Z.NO/
901 PM CDT Wed Apr 29 2020
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Mackinaw River near Congerville.
* From Thursday afternoon until Friday afternoon.
* At 845 PM Wednesday the stage was 11.0 feet.
* Flood stage is 13 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday afternoon and
continue to rise to near 13.2 feet by Thursday evening. The river
will fall below flood stage by Friday morning.
* Impact...At 13.0 feet, widespread agricultural flooding occurs.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Thu Fri Sat
Mackinaw River
Congerville 13 11.0 Wed 9 PM 12.5 13.1 10.8
&&
LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
4056 8939 4068 8925
$$
Geelhart5 follow-up statements
630
WGUS43 KILX 300257
FLWILX
Flood Warning
National Weather Service Lincoln IL
957 PM CDT Wed Apr 29 2020
...Forecast flooding changed from Minor to Moderate severity for the
following river in Illinois...
Mackinaw River near Congerville affecting McLean, Tazewell and
Woodford Counties.
.Another 1 to 1.25 inches of rain has fallen over the Mackinaw
River basin since Wednesday morning, resulting in a renewed rise on
the river. Moderate flooding is expected to develop on Thursday.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC113-179-203-301656-
/O.EXT.KILX.FL.W.0034.200430T0624Z-200502T1338Z/
/CNGI2.2.ER.200430T0624Z.200501T0000Z.200502T0738Z.NO/
957 PM CDT Wed Apr 29 2020
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Mackinaw River near Congerville.
* From late tonight until Saturday morning.
* At 845 PM Wednesday the stage was 11.0 feet.
* Flood stage is 13 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and
continue to rise to near 15.0 feet by tomorrow evening. The river
will fall below flood stage by early Saturday morning.
* Impact...At 13.0 feet, widespread agricultural flooding occurs.
&&
Fld Observed Forecast 7 AM
Location Stg Stg Day Time Thu Fri Sat
Mackinaw River
Congerville 13 11.0 Wed 9 PM 14.4 14.9 12.2
&&
LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
4056 8939 4068 8925
$$
Geelhart524
WGUS83 KILX 301052
FLSILX
Flood Statement
National Weather Service Lincoln IL
552 AM CDT Thu Apr 30 2020
...The Flood Warning continues for the following river in Illinois...
Mackinaw River near Congerville affecting McLean...Tazewell and
Woodford Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC113-179-203-010051-
/O.EXT.KILX.FL.W.0034.000000T0000Z-200502T0142Z/
/CNGI2.2.ER.200430T0930Z.200501T0000Z.200501T1942Z.NO/
552 AM CDT Thu Apr 30 2020
The Flood Warning continues for
The Mackinaw River near Congerville.
* Until Friday evening.
* At 445 AM Thursday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 14.0 feet by this
evening. The river will fall below flood stage tomorrow afternoon.
* Impact...At 13.0 feet...Widespread agricultural flooding occurs.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Mackinaw River
Congerville 13 13.0 Thu 5 AM 13.8 10.8 8.1
&&
LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
4056 8939 4068 8925
$$
jrp303
WGUS83 KILX 010122
FLSILX
Flood Statement
National Weather Service Lincoln IL
821 PM CDT Thu Apr 30 2020
...The Flood Warning continues for the following river in Illinois...
Mackinaw River near Congerville affecting McLean, Tazewell and
Woodford Counties.
.The Mackinaw River will rise a bit more overnight, and is expected
to crest before sunrise Friday.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC113-179-203-011521-
/O.EXT.KILX.FL.W.0034.000000T0000Z-200502T1240Z/
/CNGI2.2.ER.200430T0930Z.200501T0600Z.200502T0640Z.NO/
821 PM CDT Thu Apr 30 2020
The Flood Warning continues for
The Mackinaw River near Congerville.
* Until Saturday morning.
* At 745 PM Thursday the stage was 14.3 feet.
* Flood stage is 13 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 14.4 feet by
early tomorrow morning. The river will fall below flood stage early
Saturday morning.
* Impact...At 13.0 feet, widespread agricultural flooding occurs.
&&
Fld Observed Forecast 7 AM
Location Stg Stg Day Time Fri Sat Sun
Mackinaw River
Congerville 13 14.3 Thu 8 PM 14.4 12.2 9.2
&&
LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
4056 8939 4068 8925
$$
Geelhart496
WGUS83 KILX 011507
FLSILX
Flood Statement
National Weather Service Lincoln IL
1006 AM CDT Fri May 1 2020
...The Flood Warning continues for the following river in Illinois...
Mackinaw River near Congerville affecting McLean...Tazewell and
Woodford Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC113-179-203-020142-
/O.EXT.KILX.FL.W.0034.000000T0000Z-200502T0142Z/
/CNGI2.2.ER.200430T0930Z.200501T0230Z.200501T1942Z.NO/
1006 AM CDT Fri May 1 2020
The Flood Warning continues for
The Mackinaw River near Congerville.
* Until this evening.
* At 945 AM Friday the stage was 13.6 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 13.0 feet...Widespread agricultural flooding occurs.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Mackinaw River
Congerville 13 13.6 Fri 10 AM 11.1 8.7 7.1
&&
LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
4056 8939 4068 8925
$$
Shimon965
WGUS83 KILX 012337
FLSILX
Flood Statement
National Weather Service Lincoln IL
637 PM CDT Fri May 1 2020
...The Flood Warning is cancelled for the following river in
Illinois...
Mackinaw River near Congerville affecting McLean...Tazewell and
Woodford Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC113-179-203-020007-
/O.CAN.KILX.FL.W.0034.000000T0000Z-200502T0142Z/
/CNGI2.2.ER.200430T0930Z.200501T0230Z.200501T2000Z.NO/
637 PM CDT Fri May 1 2020
The Flood Warning is cancelled for
The Mackinaw River near Congerville.
* At 545 PM Friday the stage was 12.6 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at 400 PM Friday.
* Forecast...The river will continue to fall to 11.1 feet by tomorrow
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun
Mackinaw River
Congerville 13 12.6 Fri 6 PM 11.2 8.7
&&
LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
4056 8939 4068 8925
$$
BarnesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 29, 7:38 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 29, 7:38 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 738 PM CDT Wed Apr 29 2020 .SYNOPSIS... Issued at 738 PM CDT Wed Apr 29 2020 Much of the rain is expected to move out of central Illinois overnight, as low pressure moves slowly eastward across the Midwest. However, a few showers will linger into Thursday morning near the Indiana border, and after that, the weather should largely be dry the remainder of the week. Breezy conditions are expected through Thursday behind this system, with northwest winds gusting to around 30 mph at times. High temperatures will steadily increase the next few days, and by Saturday, they will be well into the 70s across the area. && .UPDATE... Issued at 738 PM CDT Wed Apr 29 2020 Upper level low has lifted northeast to the southern tip of Lake Michigan this evening, with the large area of rain pivoting eastward. Areas west of I-55 have diminished to scattered showers, while the steadier rains will continue through much of the evening across the eastern CWA. As we get past midnight, most of the focus for rain will be near and east of I-57. Forecast is largely on track, and only needed minor adjustments for hourly temperatures and the latest short term rain trends. && .SHORT TERM...(This evening through Thursday) ISSUED AT 345 PM CDT Wed Apr 29 2020 Strong 995 mb low pressure near Muskegon in west central lower MI had a surface trof near I-55 in central Illinois and extended into central MO. A band of rain showers was along and west of McLean, DeWitt, Logan and Sangamon counties and pivoting se along and behind the surface trof. WSW winds ahead of the trof shifted nw behind this trof. Strong upper level low to lift into southern Lake MI and sw lower MI this evening as surface trof pushes thru se Illinois. This will push widespread rain showers se into se CWA late this afternoon and evening. The upper level low then moves into nw Ohio Thu afternoon, and lingers some showers in eastern Illinois. Strong nw winds on back side of this strong storm system to gust 25-35 mph. Lows tonight mostly in the mid 40s, with some lower 40s over the Illinois river valley. Highs Thu in the upper 50s in eastern Illinois and mid 60s over western CWA where skies become mostly sunny. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 345 PM CDT Wed Apr 29 2020 Low clouds to decrease over rest of CWA during Thu night as high pressure ridge shifts east into the MS river valley by dawn Fri. Cool lows Thu night in the lower 40s. Nearby high pressure ridge to bring light winds Friday and a nicer day with highs in the mid 60s over east central Illinois and near 70 over western CWA. Fair skies to start the day to become partly to mostly cloudy during Fri afternoon with a weak wx disturbance moving into the upper MS river valley by sunset Friday. Most of its showers should pass north of central Illinois late Fri afternoon and Fri night with perhaps some sprinkles over part of central Illinois. Not as cool friday night with lows in the upper 40s and lower 50s. Upper level ridging into Illinois on Saturday with partly to mostly sunny skies and SSW winds staying fairly light. Very nice day Saturday with warmer highs in the mid to upper 70s, with sw CWA getting near 80F. A storm system off the West Coast to track east into the MO valley and Illinois on Sunday and Sunday evening bringing next chance of showers and thunderstorms. A cool front to push thru se Illinois on Sunday. Highs Sunday in the low to mid 70s in central Illinois and upper 70s in southeast Illinois. Brief dry period over much of area overnight Sunday night and Monday. Seasonable highs Monday in the upper 60s/lower 70s. 12Z models differ with arrival of yet another wx system around Tuesday. Stuck close to consensus of models with chances of showers arriving overnight Monday night and Tuesday. A bit cooler highs in the low to mid 60s on Tue. Best chances of showers shift east of Illinois by Wed, with temperate highs in the mid to upper 60s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 622 PM CDT Wed Apr 29 2020 Area of rain is pivoting eastward and will affect eastern Illinois much of the evening, but will be diminishing to scattered showers further west. Low MVFR to IFR ceilings expected while the rain is overhead, with slow improvement through the night. May take until Thursday afternoon for VFR conditions to return to KCMI/KDEC, but areas further west expected to see ceilings above 3,000 feet by around sunrise. Northwest winds to remain rather gusty through the period, with gusts near 30 knots possible during the day on Thursday. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Geelhart SYNOPSIS...Geelhart SHORT TERM...07 LONG TERM...07 AVIATION...Geelhart
Hazardous weather outlook, Apr 29, 3:00 PM CDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lincoln IL 300 PM CDT Wed Apr 29 2020 ILZ027>031-037-038-042>046-051>055-061-302000- Champaign-Christian-De Witt-Douglas-Knox-Logan-Macon-Marshall- McLean-Moultrie-Peoria-Piatt-Sangamon-Shelby-Stark-Tazewell- Vermilion-Woodford- 300 PM CDT Wed Apr 29 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Northwest winds will gust up to 30 mph on Thursday. The next chance of thunderstorms will occur Sunday and Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040-041-047>050-302000- Cass-Fulton-Mason-Menard-Morgan-Schuyler-Scott- 300 PM CDT Wed Apr 29 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Minor flooding is occurring on the Illinois River at Havana and Beardstown. Moderate flooding is occurring on the lower Sangamon river at Chandlerville, with minor flooding at Oakford. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Northwest winds will gust up to 30 mph on Thursday. Another chance of storms will occur Sunday and Sunday evening. Minor flooding will continue on the Illinois River at Beardstown, Havana, and Valley City, and the Sangamon River at Chandlerville and Oakford through mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ056-057-062-063-066>068-071>073-302000- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper- Lawrence-Richland- 300 PM CDT Wed Apr 29 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A few thunderstorms are possible through late afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Northwest winds will gust up to 30 mph on Thursday. The next chance of storms will occur Sunday and Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 25
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:50 AM CDT | River Flood Warning | ILX | Marshall, Putnam | 10 days |
| Apr 30, 10:52 AM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 40 days |
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.